MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE VUEPOINT II OCT SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM

NUVASIVE, INCORPORATED NUVASIVE VUEPOINT II OCT SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 8976408
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned for evaluation.No radiographs provided to confirm the complaint.It is unknown is patient followed post-operative restrictions.Patient's bone quality is unknown.Due to lack of information the root cause cannot be determined and no additional investigation can be completed.Labeling review: "potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation." "warnings, cautions and precautions: care should be taken to insure that all components are ideally fixated prior to closure." "patient education: the patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "pre-operative warnings: care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient.".
 
Event or Problem Description
On (b)(6) 2020 a spinal procedure was conducted at occiput-t2.On (b)(6) 2021 a revision surgery was conducted due to the hardware reportedly pulling out of the patient's skull.
 
Event or Problem Description
Corrected information listed in h10.
 
Additional Manufacturer Narrative
No product was returned for evaluation and no radiographs provided to confirm the complaint.It is unknown is patient followed post-operative restrictions.Patient's bone quality is considered poor.Review of the reported event and communications with rep identified the surgeon attributed the failure to the patient poor bone quality identified during revision procedure.No additional investigation required.Labeling review: "potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation." "contraindications: contraindications include, but are not limited to: 4.Patients who are unwilling to restrict activities or follow medical advice.5.Patients with inadequate bone stock or quality.6.Patients with physical or medical conditions that would prohibit beneficial surgical outcome." "patient education: the patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "pre-operative warnings: 1.Only patients that meet the criteria described in the indications should be selected.2.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.".

Brand Name
NUVASIVE VUEPOINT II OCT SYSTEM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key11615206
Report Number2031966-2021-00048
Device Sequence Number14243108
Product Code NKG
UDI-Device Identifier00887517402370
UDI-Public887517402370
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K180198
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8976408
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR